MAUDE Adverse Event Report: ALPHATEC SPINE INC PRE-CONTOURED / C.P. TI ROD 5.5 MM X 5 CM (CP TITANIUM - GRADE IV); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC PRE-CONTOURED / C.P. TI ROD 5.5 MM X 5 CM (CP TITANIUM - GRADE IV); PEDICLE SCREW SYSTEM
Model Number 73600-050
Health Effect - Clinical Code Pain (1994)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible at this time.The implant has not been removed from the patient nor has the identifying lot number been provided.The illico mis posterior fixation system is intended to facilitate the surgical correction of noncervical spinal deformities by providing temporary internal fixation and stabilization during bone graft healing and/or fusion mass development.When used for a minimally invasive posterior approach illico mis instrumentation is used in conjunction with polyaxial screw components.The implants are manufactured from surgical grade titanium alloy (ti-6al-4v eli or ti-6al-4v).The rods are available in commercially pure (cp) titanium and/or cobalt chrome.
 
Event or Problem Description
On (b)(6) 2019 a patient returned to the surgeon's office complaining of recent increased pain.X-rays taken that day revealed a fractured illico rod.Revision surgery will be conducted but has not yet been scheduled.The illico posterior fixation system was originally implanted on (b)(6) 2018.

Brand Name
PRE-CONTOURED / C.P. TI ROD 5.5 MM X 5 CM (CP TITANIUM - GRADE IV)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8586783
Report Number2027467-2019-00024
Device Sequence Number2191800
Product Code NKB
UDI-Device Identifier00844856043510
UDI-Public(01)00844856043510
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73600-050
Device Catalogue Number73600-050
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR